Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 443, NWS Jackson, MS

August 5, 2006Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 5, 2006, 2:44 PM CDT for Lamar County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2006, 2:44 PM CDT (19:44 UTC)
Expired
Aug 5, 2006, 3:05 PM CDT
In force
21 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Lamar County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1688 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1688 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:35 PM CDT, 9 minutes earlier.

Area forecast discussion, Aug 5, 2:35 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT SAT AUG 5 2006

.DISCUSSION...
FOR THIS EVENING...SCATTERED THUNDERSTORMS HAVE DEVELOPED JUST ABOUT
EVERYWHERE SOUTH OF HWY 82. A COUPLE OF STORMS HAVE PULSED UP TO
NEAR SVR LIMITS...WITH ONE PARTICULAR STORM OVER SOUTHERN LEAKE
COUNTY EARLIER SHOWING A THREE BODY SCATTER SPIKE. EXPECT THAT
ACTIVITY WILL CONTINUE TO DEVELOP AND PROPAGATE ALONG OUTFLOW TOWARD
THE SW THIS EVENING. LAPS SHOWS BEST INSTABILITY FROM E CENTRAL LA
ACROSS SW AND S CENTRAL MS...SO EXPECT THAT AS CLUSTERS OF STORMS
PROPAGATE IN THAT DIRECTION THEY WILL REMAIN STRONG WITH A FEW
SEVERE STORMS...PARTICULARLY WHERE MERGERS/INTERACTIONS TAKE PLACE.
SVR ACTIVITY SHOULD BE MORE ISOLATED ELSEWHERE. ACTIVITY SHOULD
GRADUALLY WIND DOWN THIS EVENING...BUT STILL COULD BE A FEW
SHRA/TSRA OVERNIGHT MAINLY OVER WESTERN SECTIONS WITH LIFT FROM TUTT
LOW AS WAS SEEN EAST OF US LAST NIGHT.

FOR SUNDAY...GFS GUIDANCE SHOWS DRIER AIR OVERSPREADING NE 1/2 OF
FORECAST AREA IN WAKE OF TUTT LOW. THIS GOES ALONG WELL WITH CURRENT
WATER VAPOR IMAGERY...BUT WOULD STILL EXPECT THAT AT LEAST SOME
ISOLATED ACTIVITY WILL BE POSSIBLE EVEN IN THIS AREA. GFS MOS POPS
WERE VERY LOW OVER NE 1/2 OF AREA...AND HAVE BUMPED UP SLIGHTLY TO
GET MENTION OF ISOLATED STORMS INTO FORECAST. FARTHER SW...PROXIMITY
TO TUTT LOW AND DEEPER MOISTURE SHOULD RESULT IN MORE ACTIVITY AND
WENT ALONG WITH GFS MOS CHANCE CATEGORY POPS. WITH REGARD TO
TEMPERATURES SUNDAY...EVEN THOUGH LOW LEVEL TEMPS ARE NOT QUITE AS
WARM AS TODAY...STILL SEEMS AS THOUGH GFS MOS CONTINUES TO BE A
LITTLE COOL AND WILL GO A FEW DEGREES ABOVE. SUN NIGHT SHOULD SEE
ANY STORM ACTIVITY DECREASE IN THE EVENING HOURS. GUIDANCE
POPS/TEMPS LOOK OK.  /AEG/

MAIN FOCUS OF THE MED RANGE/EXTENDED PORTION OF THE FORECAST WILL
CONTINUE TO REVOLVE AROUND THE LARGE UPPER ANTICYCLONE THAT WILL GET
ESTABLISHED OVER THE CENTRAL CONUS THIS WEEK. THE MODEL CONSENSUS
SUGGESTS THE CENTER OF THE UPPER HIGH WILL REACH 597-598 DM AS IT
PEAKS BY TUE/WED. BY THE END OF THE WEEK THE GUIDANCE SUGGESTS THE
RIDGE WILL WEAKEN SOME AS A LARGE TROUGH DEVELOPS OVER THE GREAT
LAKES REGION AND NE US. THE MAIN ISSUE WITH THIS DEVELOPING LARGE
UPPER RIDGE WILL BE THE MAX TEMPS ACROSS THE AREA. EXPECT HIGHS TO
RANGE FROM 95-100 MON-WED WITH EVEN HOTTER TEMPS FOR THU-FRI. I FEEL
THAT THE LINGERING EFFECTS OF THE RIDGE...ALONG WITH A SWITCH TO
MORE WESTERLY LOW-LEVEL FLOW WILL SUPPORT THE WARMEST TEMPS OF THE
PERIOD. THROUGH THE PERIOD...I WILL CONTINUE TO BETTER GUIDANCE FOR
HIGH TEMPS AND WITH NEARLY ALL OF THE FORECAST AREA REACHING 100
DEGREES FOR THU/FRI.

AS FOR PRECIP CHANCES...THERE WILL BE A SMATTERING OF ISOLATED
ACTIVITY THROUGH THE EXTENDED...BUT I FEEL THAT THE EFFECTS OF THE
RIDGE WILL REALLY SUPPRESS ACTIVITY. HIGH MID-LEVEL HEIGHTS AND REAL
WARM MID-LEVEL TEMPS WILL MAKE IT HARD FOR CONVECTION TO GET GOING.
THE GFS OFFERS A MIXED BAG OF PRECIP CHANCES THROUGH THE
EXTENDED...BUT KEEPS WAVERING ON WHICH PERIOD THAT IT MAY OCCUR.
ADDITIONALLY...WHEN IT DOES CONVECT...IT IS DOING SO ON AREAS THAT
HAVE NEAR 80 DEGREE SFC DEWPT. THIS IS SUGGESTING TO ME THAT THE
MODEL IS NOT HANDLING THINGS WELL AND THAT ANY ACTIVITY WILL REMAIN
ISOLATED IN NATURE AND WILL BE MAINLY CONFINED TO THE S HALF WHERE
THE BEST MOISTURE WILL EXIST.   /CME/

&&

.AVIATION...
MAIN CONCERN FOR AVIATION IS THUNDERSTORM ACTIVITY. UPDATED JAN TAF
ALREADY TO PUT OUTFLOW BOUNDARY PASSAGE IN...AND HBG TO SPEED UP
ONSET OF TEMPO TSRA. OVERALL HAVE ABOUT A THREE HOUR PERIOD OF TEMPO
IFR WITH G35KT IN TSRA AT JAN/MEI/HBG THIS AFTERNOON. LEFT MENTION
OF TSRA OUT OF NORTHERN SITES AS EXPECT ACTIVITY TO REMAIN MORE
ISOLATED. THIS IS WORKING OUT FOR NOW BUT WILL UPDATE IF CONVECTION
STARTS TO LOOK AS IF IT WILL THREATEN A PARTICULAR SITE. COULD BE
SOME MVFR BR/HZ LATE TONIGHT/SUN MORNING...MAYBE EVEN SPOTTY IFR IN
AREAS WHERE SOME DECENT RAIN FALLS THIS AFTERNOON. PUT 5-6SM VSBYS
IN TAFS AND EVENING SHIFT CAN REEVALUATE AFTER THEY SEE WHERE RAIN
OCCURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  96  73  96 /  39  14   8   6
MERIDIAN      71  97  71  95 /  42  11   6  11
VICKSBURG     74  96  72  97 /  33  22  11   6
HATTIESBURG   73  94  72  94 /  43  30  13  23
NATCHEZ       74  94  74  93 /  40  28  14  20
GREENVILLE    72  96  72  97 /  23  18   9   6
GREENWOOD     72  96  72  97 /  31   9   7   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: AEG
LONG TERM: CME
Hazardous weather outlook, Aug 5, 11:08 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1108 AM CDT SAT AUG 05 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061608-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1108 AM CDT SAT AUG 05 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
AREA THIS AFTERNOON AND EVENING...ESPECIALLY AFTER 3 PM. DAMAGING
WIND GUSTS AS HIGH AS 70 MPH ARE THE MAIN RISKS WITH ANY SEVERE
STORMS...ALTHOUGH A FEW STORMS COULD ALSO PRODUCE HAIL UP TO THE
SIZE OF QUARTERS. THE GREATEST RISK OF SEVERE STORMS WILL BE
ALONG AND SOUTHEAST OF A MACON...TO JACKSON...TO NATCHEZ LINE.

AN UPPER LEVEL LOW PRESSURE AREA MOVING WEST ALONG THE GULF COAST
WILL CREATE A FAVORABLE ENVIRONMENT FOR SCATTERED THUNDERSTORMS
ACROSS THE REGION THIS AFTERNOON AND EVENING. RELATIVELY COOL AND
DRY AIR AT MID LEVELS OF THE ATMOSPHERE...COMBINED WITH SOME WIND
SHEAR...WILL RESULT IN CONDITIONS FAVORABLE FOR AT LEAST ISOLATED
SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND MARGINALLY
SEVERE HAIL. THE GREATEST COVERAGE OF STORMS WILL BE IN SOUTHERN
AND EASTERN SECTIONS OF THE AREA...BUT ISOLATED STORMS WILL ALSO
DEVELOP IN THE NORTH AND WEST. ALONG WITH THE WIND AND HAIL
THREAT...FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH
THE STRONGEST STORMS. PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS
AFTERNOON SHOULD KEEP AN EYE TO THE SKY AND BE READY TO MOVE TO A
SAFE PLACE IF THUNDER IS HEARD OR THREATENING WEATHER IS
OBSERVED.

...SEASONAL THREATS...
DESPITE A FEW MORE CLOUDS AND AREAS OF PRECIPITATION EXPECTED TO
BE AROUND THE ARKLAMISS THIS WEEKEND...TEMPERATURES WILL REMAIN
QUITE HOT WITH HUMIDITY GENERALLY ON THE INCREASE. DAYTIME HEAT
INDEX VALUES BOTH SATURDAY AND SUNDAY MAY PEAK NEAR 105 DEGREES
IN MANY AREAS.

THOSE WITH PLANS TO SPEND TIME OUTDOORS THIS WEEKEND SHOULD TAKE
PRECAUTIONS AGAINST THE HEAT BY DRINKING PLENTY OF NON-ALCOHOLIC
FLUIDS...AVOIDING PROLONGED EXPOSURE TO THE SUN AND WEARING
LOOSE-FITTING AND LIGHT COLORED CLOTHING.

REMEMBER...AT HEAT INDEX GREATER THAN 105 OVER-EXPOSURE CAN
RESULT IN HEAT RELATED ILLNESSES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS SATURDAY AFTERNOON AND
EVENING...BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT SATURDAY
MORNING...AUGUST 11TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 1:11 PM CDTSevere Thunderstorm WarningJANLeake, Scott49 min
Aug 5, 1:45 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale25 min
Aug 5, 2:20 PM CDTSevere Thunderstorm WarningJANMadison25 min
Aug 5, 2:52 PM CDTSevere Thunderstorm WarningJANRankin38 min
Aug 5, 2:56 PM CDTSevere Thunderstorm WarningJANMadison49 min
Aug 5, 3:51 PM CDTSevere Thunderstorm WarningJANLawrence17 min
Aug 5, 4:41 PM CDTSevere Thunderstorm WarningJANClarke34 min
Aug 5, 5:18 PM CDTSevere Thunderstorm WarningJANJefferson27 min
Aug 5, 5:22 PM CDTSevere Thunderstorm WarningJANJones38 min
Aug 5, 5:33 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson42 min
Aug 5, 5:45 PM CDTSevere Thunderstorm WarningJANFranklin30 min
Aug 5, 6:02 PM CDTSevere Thunderstorm WarningJANAdams26 min
Aug 5, 3:24 PM CDTSevere Thunderstorm WarningJANFranklin, Richland51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.